Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
August 30, 2014, 06:18:58 AM

Login with username, password and session length


Members
  • Total Members: 23344
  • Latest: TML1991
Stats
  • Total Posts: 636628
  • Total Topics: 48319
  • Online Today: 171
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 5
Guests: 113
Total: 118

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: New Statin Warnings  (Read 798 times)

0 Members and 1 Guest are viewing this topic.

Offline tednlou2

  • Member
  • Posts: 4,837
New Statin Warnings
« on: February 29, 2012, 02:11:47 AM »
I know many here take statins, so thought I would post in this forum.  If it should be in Research, please move.  The new warnings will warn about memory loss/confusion and increased blood sugar, possibly leading to Type 2 Diabetes.  This article specifically mentions HIV.  The FDA says Mevacor/lovastatin should never be taken with certain HIV medications due to an increase in serious muscle disease.  This article doesn't say which HIV medications.     

I know many cardiologists believe everyone could benefit from a statin, regardless of risk factors.  And, there's a lot of discussion about whether poz folks should take them to reduce inflammation and increased cardiac risks.  The findings still say statin benefits far outweigh any of these side effects.  Nothing has changed about how effective they are.  And, the memory loss issue was anecdotal, and not part of a formal study.  However, users have reported memory/confusion issues for years, and the FDA said the numbers are high enough to make a warning.  One interesting finding is that regular liver monitoring for statins is not necessary, as liver injury is rare. 

http://www.reuters.com/article/2012/02/28/us-fda-statins-idUSTRE81R1O220120228

Offline newt

  • Member
  • Posts: 3,878
  • the one and original newt
Re: New Statin Warnings
« Reply #1 on: February 29, 2012, 03:59:27 AM »
Lovastatin is not recommended for use at the same time as any protease inhibitor (Kaletra, Reyataz, Prezista, Norvir etc).

- matt
"The object is to be a well patient, not a good patient"

Offline forrest

  • Member
  • Posts: 162
Re: New Statin Warnings
« Reply #2 on: February 29, 2012, 10:29:49 PM »
HI Tednlou2,

I ran into this article... at first glance, it's scary... scientific... stick with it though and it may be helpful.  However, what may be more helpful are some figures on the right hand side of the page. If you click on them, they get larger.  Figure 2 are statins to use with NNRTI and Figure 4 is for PPI.  Hopefully this is somewhat helpful.

http://depts.washington.edu/hivaids/drug/case5/discussion.html

2011-03-26:  Tested Positive

Date           |VL        |CD4 |4%  |CD8 |8%  |C4:C8
2011-04-06 |48,653 |603 |32.0 |646 |35.0 |0.61
2011-05-23 |64,324 |577 |36.0 |576 |36.0 |1.00
2011-08-02 |18,319 |574 |36.3 |587 |37.2 |0.98
2011-12-06 |10,375 |480 |30.1 |616 |38.7 |0.78
2012-02-22 |  9,674 |570 |33.6 |655 |38.7 |0.87
2012-05-04 |  8,439 |559 |30.4 |706 |38.4 |0.79

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.